Today, in collaboration with the U.S. Food and Drug Administration and like hospitals across the country, Lowell General Hospital is sending letters to patients who may have been treated with any New England Compounding Center (NECC) medications on or after May 21, 2012. These medications have not been linked in any way to the national meningitis outbreak. This action is being taken strictly as a precaution to notify patients. In the letter, we are advising these patients to contact their healthcare provider if they have any symptoms associated with meningitis.
We are providing patients this information to advise them to contact their healthcare providers if they have any of the following symptoms:
- fever, headache, stiff neck, confusion, being bothered by bright light (if you had a spine injection);
- painful, swollen or inflamed (warm and red) joints (if you had a joint injection);
- red, painful eyes with or without drainage or blurry vision (if you had eye surgery);
- or swelling, redness, pain or drainage from a surgical wound or other skin site (if you had another kind of surgery).
If you have these symptoms, and they are not the result of some other known problem, please contact your healthcare provider for further advice.
It is important to note that Lowell General has not purchased any medications from NECC which have been linked to the nationwide fungal meningitis outbreak. There have been no deaths in Massachusetts from meningitis attributable to NECC.
If you have any questions, please contact Lowell General Hospital at 877-LGH-WELL (877-544-9355).